Winter Storm, Adams
- When
- February 28, 4:15 PM CST to 11:59 PM CST
- Where
- Adams forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.970, -89.771 (the zone’s center; the record gives no point)
Within a week of being impacted by the winter storm of February 23 to 25, a second winter storm hit southwest Wisconsin from February 28 to March 2. This storm produced snow accumulations of 6 to 10 inches.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Within a week of being impacted by the winter storm of February 23 to 25, a second winter storm hit southwest Wisconsin from February 28 to March 2. This storm produced snow accumulations of 6 to 10 inches. Specific reports included 11.0 inches at Mondovi (Buffalo County), 9.0 inches near Independence (Trempealeau County) and 8.3 inches near Owen (Clark County). In addition to the heavy snow, ice accumulations of 1/8 inch to 1/4 inch affected parts of Trempealeau Clark, Monroe and Adams counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 28, 3:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CST WED FEB 28 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
OBVIOUSLY THE FORECAST FOCUS IS ON THE WINTER STORM TO IMPACT THE
REGION FROM TONIGHT THROUGH FRIDAY...WITH PCPN TYPE AND POTENTIAL
SNOW/ICE AMOUNTS BEING THE GREATEST CONCERNS.
ITS NOT A QUESTION OF WHETHER THERE WILL BE PCPN WITH THIS
STORM...BUT RATHER TYPE...HOW MUCH...AND WHEN THE GREATEST
ACCUMULATIONS WILL OCCUR. FIRST...LET/S LOOK AT THE BIG PICTURE.
A 500 MB TROUGH WILL SLIDE ACROSS THE PLAIN STATES TONIGHT...WITH A
CLOSED LOW DEVELOPING ACROSS IOWA BY 18Z THU. AT THE SFC...THE LOW
ASSOCIATED WITH UPPER LEVEL FORCING WILL SWING NORTHEAST OUT OF THE
SOUTHERN PLAINS TONIGHT...TRACKING INTO IOWA BY 18Z THU. THIS NOW
VERTICALLY STACKED SYSTEM WILL MEANDER SLOWLY EAST...FINALLY
CREEPING ACROSS THE EASTERN GREAT LAKES BY 12Z SAT...PICKING UP SOME
FORWARD MOMENTUM AFTER THAT AS A 300 MB JET DRIVES INTO THE NORTHERN
PLAINS. THIS SYSTEM IS VERY SIMILAR TO THE WINTER STORM THAT PLOWED
ACROSS THE REGION THIS PAST WEEKEND...JUST SHIFTED A BIT MORE TO THE
NORTHWEST. FOR THE LOCAL AREA...THIS MEANS THAT THE HEAVIEST
SNOWBANDS WILL ALSO BE SHIFTED MORE TO THE NORTHWEST...AND PUTS
PARTS OF THE AREA UNDER THE THREAT FOR MIXED PRECIPITATION...
ICING...AND PERHAPS EVEN JUST RAIN. IT WILL ALSO BE A TWO-HEADED
ATTACK...WITH A BAND OF WARM AIR ADVECTION INDUCED PCPN AHEAD OF THE
MAIN SFC LOW...AND THEN THE PCPN ASSOCIATED WITH THE HEART OF THE
SYSTEM.
SO...LOOKING FIRST AT TONIGHT...A SWATH OF 850:800 MB WARM AIR
ADVECTION WILL ADVANCE NORTHEAST ACROSS THE REGION THIS EVENING...AS
WILL GOOD ISENTROPIC UPGLIDE ALONG THE 280:295 K SFCS. A GOOD
RESPONSE ON THE 850 MB SFC IN THE QG FIELD IS ALSO INDICATED. THIS
FORCING MATCHES FAIRLY WELL WITH THE LATEST 88-D RADAR RETURNS. THIS
BAND WILL CONTINUE TO ADVANCE NORTHEAST THIS EVENING...BUT SHOULD
ENHANCE AND EXPAND AS IT MOVES ACROSS THE AREA. TEMPERATURE PROFILES
PER THE FORECAST SOUNDINGS AND TIME/HEIGHT X-SECTIONS SUPPORT SNOW
AS THE MAIN PCPN TYPE AS THIS MOVES THROUGH. ABOUT 1 TO 3 INCHES
LOOKS POSSIBLE FROM THIS FIRST BAND OF SNOW...WITH THE BETTER
ACCUMULATIONS LIKELY ALONG AND NORTH OF A ROCHESTER TO LA CROSSE
LINE. HOWEVER...AS THIS BAND ADVANCES NORTH OF THE LOCAL AREA
OVERNIGHT...THE DEPTH OF THE SATURATION SHALLOWS. A NORTH-SOUTH
X-SECTION SHOWS THE HEIGHT OF THE SATURATION ONLY UP TO 700 MB. THIS
IS ALSO EVIDENT IN THE FORECAST SOUNDINGS. THE NAM IS THE MORE
AGGRESSIVE MODEL WITH THIS DRYING OF THE MID LEVELS...BUT THE GFS
ALSO SHOWS THIS TREND. MEANWHILE...OMEGA FIELDS CONTINUE TO SHOW
LIFT THROUGH THE LOW LEVEL SATURATION...WITH ISENTROPIC UPGLIDE ALSO
INDICATED. WHAT THE SHALLOWING OF THE SATURATION DOES IS ELIMINATE A
LOT IF NOT ALL OF THE ICE CRYSTALS FROM THE TOP OF THE CLOUD
LAYER...WHICH WOULD THEREFORE LEAD TO FREEZING DRIZZLE OR FREEZING
RAIN CHANCES RATHER THAN SNOW. BELIEVE THIS IS A LIKELY ENOUGH
SCENARIO THAT I WILL ADD IT TO THE FORECAST FOR THE OVERNIGHT HOURS
TONIGHT. SOME MINOR ICE ACCUMULATIONS COULD RESULT.
ON THU...THE SFC LOW WILL MOVE OVER EASTERN IOWA BY 18Z...AND ACROSS
SOUTHWEST WISCONSIN THU NIGHT. A STRONGER SHOT OF LOW LEVEL WARM AIR
ADVECTION WILL BE FOUND JUST NORTH OF THE LOW...ALONG WITH A VERY
STRONG RESPONSE IN THE QG FIELDS THROUGH THE LAYERS. GOOD 2-D
FRONTOGENETIC RESPONSE IS ALSO INDICATED NORTH OF THIS LOW...WITH
-EPV POINTING TO THE POTENTIAL FOR ENHANCED BANDS AND SOME
CONVECTIVE ELEMENTS. THE BEST FORCING IS CENTERED AROUND THE 18Z
TIME FRAME FOR THE FORECAST AREA...ADVANCING TO THE NORTH AFTER 00Z
FRI. HOWEVER...THE STRENGTH OF THE LOW WILL WRAP MOISTURE WELL
AROUND ITS CENTER...WITH APPRECIABLE QG CONVERGENCE FROM 700:300 MB.
AS A RESULT...WHILE THE MOST FAVORABLE FORCING WILL ADVANCE TO THE
NORTH AFTER 00Z...THE DEFORMATION BAND OF PCPN WRAPPING AROUND THE
LOW WILL CONTINUE SNOW CHANCES INTO FRIDAY FOR MOST OF THE AREA.
SO...HEAVIER PCPN WILL MOVE BACK ACROSS THE FORECAST AREAS DURING
THE MORNING HOURS...WITH THIS MAIN BAND ADVANCING INTO NORTHERN
WISCONSIN THU EVENING. AGAIN THOUGH...WRAP AROUND PCPN AROUND THE
LOW WILL KEEP PCPN GOING THU NIGHT...INTO FRIDAY. WITH THIS BAND
PERSISTING LONGER...AND BEING IN THE COLDER AIR...THE MORE
SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY TO OCCUR THERE...JUST WEST
AND NORTHWEST OF THE LOCAL AREA. THE MOST DIFFICULT CHALLENGE WITH
THIS STORM FOR THE FORECAST AREA IS NOT AMOUNTS THOUGH...BUT RATHER
THE PCPN TYPE.
THE TRACK OF THE SFC LOW AND CONSIDERABLE ENTRAINMENT OF LOW LEVEL
WARM AIR MAKES PCPN TYPE RATHER TRICKY FOR THE FORECAST AREA. A
NORTHWEST TO SOUTHEAST RUNNING X-SECTION ACROSS THE AREA SURGES AN
ABOVE ZERO LAYER FROM AROUND 700:850 MB NORTHWEST OF THE LA CROSSE
AREA ON THU...WITH THE MOST SIGNIFICANT AND DEEPEST WARMING ACROSS
SOUTHWEST WI. THE MODELS COOL THIS LAYER BY 00Z...AS THE LOW CENTER
MOVES INTO SOUTHWEST WI AND THEN MAIN BRUNT OF THE LOW LEVEL WARMING
ADVANCES NORTH. AS IT SETS UP NOW...RAIN WILL BE LIKELY FOR MOST OF
THE DAY ALONG AND SOUTH OF WEST UNION IOWA TO HILLSBORO WISCONSIN.
TO THE WEST AND NORTH OF THIS RAIN...THERE WILL BE A BAND OF
MIXED...WINTER PCPN...WITH RAIN ALSO A POSSIBILITY. THE MAJOR
CONCERN HERE IS THAT THERE IS A GOOD CHANCE THAT A BAND OF FREEZING
RAIN AND SLEET WILL DEVELOP...AND PERSIST FOR A GOOD CHUNK OF THE
DAY. CURRENTLY...BELIEVE THE FREEZING SFC TEMPS...AND LOW LEVEL
WARMING...WOULD PLACE THE BEST CHANCE FOR THIS ROUGHLY ALONG A
CHARLES CITY TO ROCHESTER TO BLACK RIVER FALLS CORRIDOR. NORTH OF
HIGHWAY 29 IN NORTHERN WI...TEMPS APPEAR TO STAY COLD ENOUGH THAT
SNOW WOULD THE DOMINANT TYPE. ADD INTO THE PCPN TYPE THREATS WILL BE
THE POTENTIAL FOR THUNDER...AS INSTABILITY ALOFT AND WARM FRONT
ADVANCE NORTHWARD. MEANWHILE...NOT TO BE FORGOTTEN ARE THE AREAS
WEST OF A ROCHESTER TO NEW HAMPTON LINE. BY THE AFTERNOON...THE LOW
LEVEL WARMING WILL DIMINISH QUICKLY...ALLOWING FOR MAINLY SNOW. THIS
CHANGE OVER WILL THEN MOVE ACROSS THE REST OF THE AREA BY MID TO
LATE AFTERNOON. ALSO OF CONCERN ON THURSDAY WILL BE THE INCREASING
WINDS...WHICH WILL CAUSE SOME BLOWING AND DRIFTING CONCERNS WHERE
THE SNOW FALLS...AND WHERE THERE IS SLEET AND FREEZING RAIN...THE
WINDS COULD LEAD TO SNAPPING TREE LIMBS OR DOWNED POWERLINES.
ON THURSDAY NIGHT...SNOW WILL BE THE PCPN TYPE...WITH THE HEAVIEST
SNOW BANDS WILL BE LOCATED TO THE WEST...GENERALLY ALONG AND WEST OF
A ROCHESTER TO CHARLES CITY LINE. THE WINDS WILL STAY UP THU
NIGHT...LINGERING THROUGH MUCH OF FRIDAY.
OVERALL...A VERY DANGEROUS WINTER STORM WILL START TO AFFECT THE
AREA TONIGHT...WITH THE MOST SIGNIFICANT CONDITIONS COMING TOMORROW
AND TOMORROW NIGHT. A BAND OF FREEZING RAIN AND SLEET LOOK PROBABLE
ON THURSDAY DAY AT THIS TIME...ALTHOUGH WHERE THIS BAND SETS UP IS
STILL NOT COMPLETELY CERTAIN. THE HIGHER SNOW ACCUMULATIONS OVER THE
NEXT COUPLE DAYS CONTINUES TO LOOK TO BE ALONG AND NORTH OF A
CHARLES CITY...TO WINONA...TO BLACK RIVER FALLS LINE. THE WINTER
WEATHER WARNINGS AND ADVISORIES LOOK GOOD RIGHT NOW.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
THE TRENDS IN THE EXTENDED MODELS ARE TO BUILD A BROAD RIDGE ACROSS
THE REGION BY THE EARLY PART OF NEXT WEEK...WITH THE 500 MB RIDGE
AXIS SLIDING ACROSS THE LOCAL AREA ON WEDNESDAY. A WARM UP LOOMS ON
THE HORIZON AS A RESULT...WHICH COULD POSE SOME FLOODING PROBLEMS AS
THE SNOW MELTS AND RUNS OFF INTO AREA RIVERS. THE MODELS DO WANT TO
DROP A SHORTWAVE TROUGH ACROSS THE NORTHERN GREAT LAKES MONDAY
NIGHT/TUES AHEAD OF THE RIDGE AXIS...WHICH COULD BRING SOME SMALL
PCPN CHANCES. AT THE MOMENT THOUGH...THE BULK OF THE FORCING AND
DEEPER SATURATION LOOK TO BE TO THE NORTH AND EAST OF THE LOCAL
AREA...AND THEREFORE SO WILL THE BETTER PCPN CHANCES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
THURSDAY FOR WIZ053-WIZ054-WIZ055.
MN...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR IAZ008-IAZ009-IAZ018-IAZ019.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
THURSDAY FOR IAZ010-IAZ011.
&&
RIECKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 342 PM CST WED FEB 28 2007 MNZ079-086-087-094-WIZ017-029-032>034-011200- BUFFALO-CLARK-DODGE-JACKSON-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA- 342 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN LIFT NORTHEAST INTO IOWA BY MORNING. A BAND OF SNOW WILL MOVE THROUGH THIS EVENING AND PRODUCE 2 TO 3 INCHES OF ACCUMULATION. FREEZING DRIZZLE IS EXPECTED AFTERWARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY THURSDAY...WITH THE PRECIPITATION CONTINUING. FREEZING DRIZZLE WILL BECOME A MIX OF HEAVY SNOW...FREEZING RAIN AND ICE PELLETS ALONG A ROCHESTER MINNESOTA...TO BLACK RIVER FALLS WISCONSIN LINE. THUNDER IS ALSO POSSIBLE. HEAVY SNOW IS PREDICTED FOR AREAS FURTHER NORTH AND WEST. ANY MIXED PRECIPITATION WILL CHANGE OVER TO ALL SNOW LATE THURSDAY AFTERNOON AND WILL CONTINUE INTO FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE BY FRIDAY EVENING. ICE ACCUMULATIONS OF 0.50 TO 1.00 INCH ARE POSSIBLE IN THE MIX REGION. IN ADDITION...EAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 35 MPH ON THURSDAY. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW IN OPEN AREAS. IN AREAS RECEIVING A GLAZE OF ICE...THESE WINDS MAY BRING TREE LIMBS AND POWER LINES DOWN...WITH A THREAT OF WIDESPREAD POWER LOSS. THIS WILL BE ESPECIALLY TRUE FOR AREAS OF SOUTHEAST MINNESOTA...WHERE HEAVY ICING ALREADY OCCURRED THIS PAST WEEKEND. THE WINDS WILL BECOME NORTHWEST THURSDAY NIGHT...AND REMAIN STRONG WINDS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 11 AM THURSDAY. IAZ008-009-018-019-MNZ088-095-096-WIZ041>044-011200- ADAMS-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE- MITCHELL-MONROE-WINONA- 342 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND PORTIONS OF WEST CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN WILL BEGIN TO LIFT NORTHEAST TOWARD IOWA BY MORNING. A BAND OF SNOW WILL MOVE THROUGH THIS EVENING...WITH RAIN... FREEZING RAIN...OR ICE PELLETS POSSIBLE AS WELL. 1 TO 3 INCHES OF SNOW ACCUMULATION ARE POSSIBLE WITH ONE TO TWO TENTHS OF ICE ACCUMULATION POSSIBLE. AREAS THAT EXPERIENCE RAIN WILL HAVE LOWER SNOW AND ICE ACCUMULATIONS. DRIZZLE OR FREEZING DRIZZLE IS EXPECTED AFTERWARD UNTIL MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY THURSDAY...WITH THE PRECIPITATION CONTINUING. FREEZING DRIZZLE WILL BECOME FREEZING RAIN AND ICE PELLETS ALONG AND SOUTHEAST OF A CHARLES CITY IOWA TO ROCHESTER MINNESOTA...TO BLACK RIVER FALLS WISCONSIN LINE. THUNDER IS ALSO POSSIBLE. ICE ACCUMULATIONS COULD BE 0.50 TO 1.00 INCHES IN THE MIX REGION. HOWEVER...WARM AIR MOVING NORTH COULD PRODUCE RAIN CLOSER TO A WATERLOO IOWA TO LA CROSSE...TO WISCONSIN DELLS LINE. THIS WOULD REDUCE THE ICE ACCUMULATION. ANY MIXED PRECIPITATION WILL CHANGE OVER TO ALL SNOW LATE THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 9 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE BY FRIDAY EVENING. IN ADDITION...EAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 35 MPH ON THURSDAY. IN AREAS RECEIVING A GLAZE OF ICE...THESE WINDS MAY BRING TREE LIMBS AND POWER LINES DOWN...WITH A THREAT OF POWER LOSS. THIS WILL BE ESPECIALLY TRUE FOR AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...WHERE HEAVY ICING OCCURRED THIS PAST WEEKEND. THE WINDS WILL BECOME NORTHWEST THURSDAY NIGHT... AND REMAIN STRONG THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 11 AM THURSDAY. IAZ010-011-WIZ053>055-011200- ALLAMAKEE-CRAWFORD-RICHLAND-VERNON-WINNESHIEK- 342 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS AND THEN LIFT NORTHEAST INTO IOWA BY MORNING. A MIXTURE OF LIGHT SNOW...FREEZING RAIN...OR SLEET WILL SPREAD ACROSS THE AREA THIS EVENING. BUT AS WARMER AIR GETS WRAPPED INTO THE SYSTEM...THE PRECIPITATION COULD BECOME A MIX OF FREEZING RAIN AND SLEET...PERHAPS CHANGING TO ALL RAIN. SOME THUNDER IS ALSO POSSIBLE. SNOWFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE ALONG WITH ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH. DRIZZLE OR FREEZING DRIZZLE IS EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON THURSDAY. RAIN WILL INCREASE...ALONG WITH SOME THUNDER...THURSDAY MORNING. AS COLDER AIR GETS WRAPPED INTO THE SYSTEM...THE RAIN WILL CHANGE OVER TO SNOW LATE IN THE AFTERNOON THURSDAY...CONTINUING THROUGH FRIDAY. TOTAL SNOWFALL ACCUMULATION THROUGH FRIDAY EVENING WILL BE IN THE 2 TO 5 INCH RANGE. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THURSDAY NIGHT AND FRIDAY. IN ADDITION RAINFALL AMOUNTS BETWEEN ONE QUARTER AND ONE HALF INCH WILL BE POSSIBLE. THIS RAINFALL ALONG WITH THE MELTING SNOW WILL RESULT IN RISES ON AREA RIVERS AND SOME PONDING OF WATER DUE TO THE SNOW AND FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW...RAIN OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. REPORTS OF STANDING WATER...OR RISING WATER...WOULD ALSO BE VERY HELPFUL. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 11 AM THURSDAY. IAZ029-030-WIZ061-011200- CLAYTON-FAYETTE-GRANT- 342 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS AND THEN LIFT NORTHEAST INTO IOWA BY MORNING. A MIXTURE OF LIGHT SNOW...FREEZING RAIN...OR SLEET WILL SPREAD ACROSS THE AREA THIS EVENING. AS WARMER AIR GET WRAPPED INTO THE SYSTEM THIS EVENING...THE MIXTURE OF PRECIPITATION COULD CHANGE OVER TO ALL RAIN. SOME THUNDER IS ALSO POSSIBLE. DRIZZLE OR FREEZING DRIZZLE IS EXPECTED AFTER MIDNIGHT. AROUND AN INCH OF SNOW AND LITTLE TO NO ICE ACCUMULATION ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAIN ALONG WITH SOME THUNDER WILL CONTINUE ON THURSDAY...BUT AS COLDER AIR GETS WRAPPED INTO THE SYSTEM THE RAIN WILL GRADUALLY CHANGE OVER TO SNOW LATE IN THE AFTERNOON WITH THE SNOW THEN CONTINUING THROUGH FRIDAY. TOTAL SNOWFALL ACCUMULATION THROUGH FRIDAY EVENING WILL BE IN THE 1 TO 4 INCH RANGE. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THURSDAY NIGHT AND FRIDAY. IN ADDITION RAINFALL AMOUNTS BETWEEN ONE QUARTER AND ONE HALF INCH WILL BE POSSIBLE. THIS RAINFALL ALONG WITH THE MELTING SNOW WILL RESULT IN RISES ON AREA RIVERS AND SOME PONDING OF WATER DUE TO THE SNOW AND FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW...RAIN OR ICE ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED. REPORTS OF STANDING WATER...OR RISING WATER...WOULD ALSO BE VERY HELPFUL. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 11 AM THURSDAY. MORE DETAILED INFORMATION AT: HTTP://WEATHER.GOV/LACROSSE MW/BAUMGARDT
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15422, 15427, 15428, 15423, 15425, 15430, 15424, 15429.